Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What's Next?
Sep 26, 2007

A year ago I was put on sustiva and within ten days developed a horrible rash. After a couple of weeks I was put on Kaletra and Truvada and have been on it for a year. I have suffered diarrhea for most of the year and after recently taking an antibiotic I have constant diarrhea. I have stopped taking my meds and my doctor is considering a new regiment. My viral load has been undetectable for a year and my t-cells are now 555. What would you recommend as my next option? Thanks.

Response from Dr. Henry

I often recommend switching meds due to side effects when the viral load is undetectable since resistance is less of a concern in that situation. Many other boosted PI regimens may hae less diarrhea than Kaletra in some patients (such as atazanavir, saquinavir, darunavir, or fosamprenavir). Raltegravir, the Merck integrease inhibitor, will likely be available soon in the US and may be an option as well. KH



Previous
hives and HIV
Next
Peripherial Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement